Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pioglitazone
Mar 11, 2013

Hello, Nelson!

I went to an endocrinologist today, and in order to attempt to reverse lipodystrophy he prescribed Pioglitazone.

But I'm afraid of taking it, so, before I do, I would like to hear what you have to say about it.

I would love to regain fat on my limbs, but I don't wish to gain more fat on the chest and abs.

I'll be very thankful if you could help me with this.

Thanks a lot in advance!

Response from Mr. Vergel

There is some compelling data that show pioglitazone increases fat under the skin in persons who have lost it due to lipoatrophy. However, this drug can also increase visceral fat in some. The subcutaneous fat increase is not noticeable by most patients even after 48 weeks.

Some other studies also show increased cardiovascular risk with this drug.

I am not crazy about its off label use for non diabetic patients with HIV related lipoatrophy.

It is ultimately up to you to try it out. You may be one of the few patients with noticeable improvements in lipoatrophy!

Nelson



Previous
androgel y monitoreo
Next
Poppers & Kaposi Sarcoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement